MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA ENVY TORIC HYDROPHOBIC ACRYLIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

BAUSCH + LOMB ENVISTA ENVY TORIC HYDROPHOBIC ACRYLIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number ETN
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Corneal Edema (1791); Corneal Clouding/Hazing (1878); Intraocular Pressure Increased (1937); Retinal Detachment (2047); Loss of Vision (2139); Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although requested, the device was not returned for evaluation.If additional information becomes available, a follow-up report will be submitted.Based on the information received to-date, neither the suspected tass nor endophthalmitis diagnosis can be confirmed.
 
Event or Problem Description
Additional information was received indicating the pathology results of the prior fibrin removal performed by the implanting surgeon was read as fibrinous membrane with no bacterial aggregates.The patient was referred to a retina surgeon again where the iol, including the capsular bag was removed, as the membrane encased the iol.An anterior vitrectomy was performed, cultures were repeated, and the patient received another round of intravitreal antibiotics.There was no growth from the cultures.Post-explant, visual acuity was light perception (lp) and intraocular pressure was very low.The patient had an additional surgery with a prosthetic cornea so that the retina could be visualized and repair what they assessed as a retinal detachment with macula off.Once intra-op, the surgeon performing this procedure felt the retina was necrotic and there was no saving the eye and procedure was aborted.Their assessment was that this was an aggressive strep infection not a tass.The most recent visual acuity is no light perception (nlp) and the eye is phthisic.In the implanting surgeon and the retina surgeon¿s (who saw the patient day 2 post-op) opinion, the most likely cause of the event is tass, stating that the initial findings of anterior membrane inflammation with cells and fibrin, corneal edema, and a mildly inflamed eye with elevated pressures are consistent with tass.Additional information was requested.
 
Event or Problem Description
It was reported that 1-day after implantation of an intraocular lens (iol) into the left eye (os), the patient presented with significant inflammation in the anterior chamber.Slit lamp findings were severe kp, 3+ cells/flare, corneal edema and haze, and a membranous fibrin reaction around the trabecular meshwork leading to an iop spike.The next day, the patient had iop of 35mmhg & visual acuity was light perception (lp).An anterior chamber (ac) rinse was performed the same day, and iop decreased to 5mmhg.The patient was referred to retina for a tap & inject.Results of the culture were negative.B-scan was negative for vitritis.Based on the findings the surgeon concluded the cause as toxic anterior segment syndrome (tass).Four days post-op the wound was closed.The following day, a procedure was performed to strip membrane off of the iris and anterior chamber angle and the fibrin was sent to pathology.The surgeon stated that during this procedure, visualization was not good enough to remove the iol.In the surgeon¿s opinion, the most likely cause of the event is tass.Patient outcome is unknown.4+ cornea edema started to clear up & iop is under control.The eye remains inflamed with visual acuity of lp and there is still a membranous clot behind lens.Per the surgeon, the patient will require further procedures.The patient remains on 2 medications for iop and is being closely monitored.Additional information regarding patient outcome is anticipated.Medications prescribed for use at home post-operatively: pred q1h, brimonidine tid, timolol bid, ketorolac qid, moxifloxacin qid, tobramycin qid, and acetazolamide 500mg bid, durezol.
 
Additional Manufacturer Narrative
The device remains implanted.A review of the lot device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.Based on the available information, the root cause of this event could not be determined.Bausch + lomb will continue to monitor for similar occurrences.
 
Additional Manufacturer Narrative
Additional information: b4, b5, b7, d6b, g3, h11.
 
Event or Problem Description
Additional clinical information was received indicating that approximately six weeks after intraocular lens (iol) explantation, the patient expressed dissatisfaction with the cosmetic appearance of the eye.Medical records noted increased lower-lid laxity and forniceal space associated with the globe appearing smaller and sunken.Approximately three months later, the patient underwent an evisceration procedure due to a blind and painful globe.Three months following the evisceration, the patient was fitted with an ocular prosthesis.

Brand Name
ENVISTA ENVY TORIC HYDROPHOBIC ACRYLIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 n park pl blvd
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park place blvd
clearwater, FL 33759
7277246600
MDR Report Key22499828
Report Number0001313525-2025-00148
Device Sequence Number12943221
Product Code MFK
UDI-Device Identifier10757770640178
UDI-Public(01)10757770640178(17)280430(11)250510(10)3R11822
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P240005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberETN
Device Catalogue NumberETNU125+150
Device Lot Number3R11822
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer07/15/2025
05/19/2026
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/14/2025
06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON VISCOAT, B+L INJECTOR SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale